Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 57, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Nov 4, 2022, 5:07 PM CDT for Hopkins County, Hunt County, Rains County, Texas. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2022, 5:07 PM CDT (22:07 UTC)
- Expired
- Nov 4, 2022, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Hopkins County, TX, Hunt County, TX, Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 5:08 PM CDT | TORNADO | 5 Ene Point, TX | CORRECTED TIME. DELAYED REPORT. TORNADO JUST ENE OF POINT, TX ALONG CR 4410 AND FM 514. PRELIMINARY RATING OF EF-1. |
| Nov 4, 5:10 PM CDT | HAIL 1.75 | 7 Nne Point, TX | GOLF BALL SIZE HAIL REPORTED. |
| Nov 4, 5:20 PM CDT | TORNADO | 5 Sw Sulphur Springs, TX | SEVERAL REPORTS OF A TORNADO MOVING TOWARD I-30 NEAR SULPHUR SPRINGS, TX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Nov 4, 1:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
488
WFUS54 KFWD 042207
TORFWD
TXC223-231-379-042230-
/O.NEW.KFWD.TO.W.0057.221104T2207Z-221104T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
507 PM CDT Fri Nov 4 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Hunt County in north central Texas...
Southwestern Hopkins County in north central Texas...
Northwestern Rains County in north central Texas...
* Until 530 PM CDT.
* At 506 PM CDT, a confirmed tornado was located over Point, or 17
miles southeast of Greenville, moving northeast at 55 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado. Trained spotters have
reported a tornado in northern Rains County.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Sulphur Springs, Emory, East Tawakoni, Point, Cumby, Cooper Lake
State Park, Lake Sulphur Springs, Cooper Lake, Lone Oak, Martin
Springs, New Birthright, Ridgeway, Hermits Cove and Peerless.
This includes Interstate 30 between mile markers 109 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 3285 9584 3297 9601 3330 9571 3331 9570
3330 9568 3331 9566 3331 9565 3332 9564
3313 9540
TIME...MOT...LOC 2206Z 226DEG 46KT 3297 9585
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
ML1 follow-up statement
326
WWUS54 KFWD 042220
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
520 PM CDT Fri Nov 4 2022
TXC231-379-042229-
/O.CAN.KFWD.TO.W.0057.000000T0000Z-221104T2230Z/
Hunt TX-Rains TX-
520 PM CDT Fri Nov 4 2022
...THE TORNADO WARNING FOR SOUTHEASTERN HUNT AND NORTHWESTERN RAINS
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.
LAT...LON 3298 9572 3298 9578 3307 9585 3330 9571
3331 9570 3330 9568 3331 9564 3332 9564
3313 9540
TIME...MOT...LOC 2219Z 220DEG 42KT 3309 9573
$$
TXC223-042230-
/O.CON.KFWD.TO.W.0057.000000T0000Z-221104T2230Z/
Hopkins TX-
520 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL
HOPKINS COUNTY...
At 519 PM CDT, a confirmed large and extremely dangerous tornado was
located near Cumby, or 8 miles southwest of Sulphur Springs, moving
northeast at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado still on ground.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Sulphur Springs, Cooper Lake State Park, Lake Sulphur Springs, Cooper
Lake, Martin Springs, New Birthright, Ridgeway and Peerless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! If
you are outdoors, in a mobile home, or in a vehicle, move to the
closest substantial shelter now! Get to an interior room on the
lowest floor of a sturdy building and avoid windows.
&&
LAT...LON 3298 9572 3298 9578 3307 9585 3330 9571
3331 9570 3330 9568 3331 9564 3332 9564
3313 9540
TIME...MOT...LOC 2219Z 220DEG 42KT 3309 9573
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
PraterWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 4, 1:33 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 4, 1:33 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 133 PM CDT Fri Nov 4 2022 ...New Long Term... .SHORT TERM... /Issued 1148 AM CDT Fri Nov 4 2022/ /This afternoon through Saturday/ Highlights: * Storms developing around 18Z * Storm organization near or just west of the I-35/I-35W corridor * Discrete storms possible ahead of the main line * Damaging winds and hail primary threats with tornadoes possible, especially east of I-35/I-35W * Fast moving storms ending from west to east during the afternoon and evening * Cooler and drier tonight/Saturday Strong low level warm air advection is ongoing late this morning ahead of a deep low pressure system approaching rapidly from the west. A strong cap of warm air remains in place just above 850 mb per the 12Z and 15Z FWD sounding. Plenty of mid level instability and moisture will result in elevated showers and a few thunderstorms until the cap can break. Latest high res guidance suggest the cap will break between 18Z and 19Z with storms developing just ahead of a strong cold front, likely just west of the I-35/I-35W corridor. Storms will become more organized along the cold front as it moves steadily east through the afternoon with the threat for more discrete storms also shifting east ahead of the front. We still anticipate all modes of severe weather possible with damaging wind and hail being the primary threats. Shear profiles will also support some tornadoes, especially across the eastern zones. The only good news is that the front will be fast moving so storms will end quickly from west to east this evening. The upper low will lift quickly northeast tonight while much cooler and drier air moves in from the north. Lows tonight will drop into the upper 30s across the northeast with mainly 40s elsewhere. A breezy northwest wind will make it feel even cooler. Wind speeds will decrease Saturday once surface high pressure builds over the Southern Plains. Plenty of sun will allow temperatures to warm into the 60s, except for lower 70s in the west. 79 && .LONG TERM... /NEW/ Update: There has not been much change in the details of the long term forecast. The cold front, currently moving across Texas this afternoon (Friday), will retreat as a warm front by Sunday night. This will result in the quick return of mild temperatures and higher humidity. Additionally, we still expect scattered showers and thunderstorms to develop Sunday night into Monday across the region. Otherwise, highs in the upper 70s to mid 80s are expected through the week until a strong cold front arrives late Thursday into Friday. Garcia Previous Discussion: /Saturday Night and Beyond/ The upper level pattern will be somewhat progressive late weekend through next week, as the trough responsible for today's convection heads for the North Atlantic and an upper low begins to deepen over the West Coast. Return flow will already be in place at the start of the period as a lee-side trough strengthens ahead of the West Coast low. This evening's cold front will eventually return north as a warm front Sunday night into Monday, bringing a surge of Gulf moisture with it. Isentropic lift near and north of the front will generate scattered showers and perhaps a few elevated storms after midnight Sunday night through the day on Monday, making for a dreary start to the work week. Precipitation should shut-down Monday night as the warm front lifts north of the Red River. The upper low will meanwhile advance east across the Desert Southwest on Tuesday, and Four Corners area on Wednesday, eventually transitioning to an open trough as it enters the Texas Panhandle on Thursday. Another active period of convection is expected across the Plains Thursday and Thursday night as a line of thunderstorms develops ahead of the advancing upper trough, with activity being focused along an attendant Pacific front. In contrast to today's expected weather system, however, the strongest forcing for ascent will remain north of the region, and North and Central Texas will be on the southern edge of this convection. There could be a severe storm or two near the Red River, but at this time severe weather appears unlikely for the majority of the region. Pops will remain fairly low at this time due to the meager lift and modest convective parameters expected with the system. The front, the upper trough, and what will likely be a band of scattered showers and isolated storms should clear the area sometime Thursday night. Clearing skies and subsidence in the wake of the departing system should bring more nice weather in time for next weekend. 30 && .AVIATION... /Issued 1148 AM CDT Fri Nov 4 2022/ /18Z TAFs/ The primary aviation weather concern today will be timing thunderstorms. Some warm air advection showers are ongoing across the Metroplex TAF sites and these should continue until about the start of the TAF valid time. It does appear that 18Z until 23Z will be the best window for all TAF sites to have thunderstorms with storms exiting quickly to the east after 23Z to 00Z. MVFR ceilings and visibility will also linger through the afternoon until the front moves through, then ceilings will lift and scatter this evening/overnight. VFR is expected Saturday with a mostly clear sky. A south to southeast wind in the 12 to 15 knot range along with some gusts around 25 knots will turn to the northwest around 00Z, remaining northwest overnight. Wind speeds will decrease overnight/Saturday morning while becoming more westerly. Surface high pressure will move quickly east of the region on Saturday, allowing southerly winds to return. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 45 67 54 79 63 / 10 0 0 0 10 Waco 44 71 50 83 64 / 10 0 0 0 20 Paris 43 62 47 73 60 / 60 0 0 0 10 Denton 40 66 50 79 59 / 5 0 0 0 5 McKinney 41 65 49 77 60 / 20 0 0 0 10 Dallas 46 66 54 78 64 / 20 0 0 0 10 Terrell 45 66 50 78 63 / 50 0 0 0 20 Corsicana 47 69 52 80 66 / 40 0 0 0 20 Temple 44 71 49 82 64 / 10 0 0 0 10 Mineral Wells 41 72 50 83 58 / 0 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 4, 2:10 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 210 PM CDT Fri Nov 4 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 210 PM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Numerous thunderstorms are expected across the entire region this afternoon and early evening. Some storms may become severe, with large hail, damaging winds, and a few tornadoes. The best chances for storms and highest severe weather threat will be along and east of the Interstate 35 corridor. Heavy rain may also occur at times and could cause localized flooding issues. Storms will end from west to east late this afternoon and evening with the passage of a cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of storms on Monday and again on Thursday, but severe weather appears unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon primarily for locations along and east of the Interstate 35 corridor..
In the hours before
Local storm report, Nov 4, 4:04 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 3 SE PILOT POINT 33.37N 96.93W
11/04/2022 DENTON TX PUBLIC
4 INCH TREE BRANCHES DOWNED ON FOUTCH ROAD.
&&
HLRLocal storm report, Nov 4, 4:08 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
408 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND GST 3 SE GRAPEVINE 32.90N 97.04W
11/04/2022 M63 MPH TARRANT TX ASOS
55 KNOT WIND GUST MEASURED AT DFW ASOS.
&&
HLRLocal storm report, Nov 4, 4:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 WSW BEDFORD 32.84N 97.14W
11/04/2022 E0.88 INCH TARRANT TX PUBLIC
PUBLIC REPORT OF NICKEL SIZED HAIL IN
BEDFORD.
&&
HLRLocal storm report, Nov 4, 4:22 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 4 E LINCOLN PARK 33.22N 96.91W
11/04/2022 DENTON TX TRAINED SPOTTER
POWER POLES DOWN AT THE INTERSECTION OF 380E
AND MAGNOLIA WITH A NEARBY GUST MEASUREMENT
OF 54 MPH.
&&
HLRLocal storm report, Nov 4, 4:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 W WEST TAWAKONI 32.91N 96.08W
11/04/2022 E1.00 INCH HUNT TX PUBLIC
QUARTER SIZED HAIL REPORTED BETWEEN QUINLAN
AND WEST TAWAKONI.
&&
HLRLocal storm report, Nov 4, 5:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL QUINLAN 32.91N 96.13W
11/04/2022 E1.00 INCH HUNT TX TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED.
&&
HLRThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:05 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 33 min |
| Nov 4, 1:41 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 50 min |
| Nov 4, 2:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 53 min |
| Nov 4, 2:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 31 min |
| Nov 4, 2:42 PM CDT | Tornado Warning | FWD | Hill | 33 min |
| Nov 4, 2:47 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 58 min |
| Nov 4, 2:57 PM CDT | Tornado Warning | FWD | Ellis, Hill, Navarro | 33 min |
| Nov 4, 3:02 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 43 min |
| Nov 4, 3:20 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 40 min |
| Nov 4, 3:24 PM CDT | Tornado Warning | FWD | Ellis, Navarro | 36 min |
| Nov 4, 3:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 38 min |
| Nov 4, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt, Lamar | 46 min |
| Nov 4, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 46 min |
| Nov 4, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 40 min |
| Nov 4, 3:54 PM CDT | Tornado Warning | FWD | Ellis, Kaufman | 36 min |
| Nov 4, 3:56 PM CDT | Tornado Warning | FWD | Fannin, Lamar | 49 min |
| Nov 4, 4:16 PM CDT | Tornado Warning | FWD | Navarro | 44 min |
| Nov 4, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains, Van Zandt | 47 min |
| Nov 4, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Fannin, Grayson, Rockwall, Tarrant | 46 min |
| Nov 4, 4:31 PM CDT | Tornado Warning | FWD | Freestone, Limestone, Navarro | 29 min |
| Nov 4, 4:38 PM CDT | Tornado Warning | FWD | Lamar | 22 min |
| Nov 4, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone | 47 min |
| Nov 4, 4:44 PM CDT | Tornado Warning | FWD | Hopkins, Hunt, Kaufman, Rains, Van Zandt | 31 min |
| Nov 4, 4:55 PM CDT | Tornado Warning | FWD | Freestone, Limestone, Navarro | 50 min |
| Nov 4, 5:15 PM CDT | Tornado Warning | FWD | Henderson, Kaufman, Van Zandt | 45 min |
| Nov 4, 5:17 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 43 min |
| Nov 4, 5:23 PM CDT | Tornado Warning | FWD | Hopkins | 22 min |
| Nov 4, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Fannin, Hunt, Rockwall | 66 min |
| Nov 4, 5:29 PM CDT | Tornado Warning | FWD | Henderson, Navarro | 46 min |
| Nov 4, 5:33 PM CDT | Tornado Warning | FWD | Collin, Hunt, Kaufman, Rockwall | 27 min |
| Nov 4, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 53 min |
| Nov 4, 5:40 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar | 35 min |
| Nov 4, 5:56 PM CDT | Tornado Warning | FWD | Hopkins, Rains, Van Zandt | 21 min |
| Nov 4, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 37 min |
| Nov 4, 6:10 PM CDT | Tornado Warning | FWD | Van Zandt | 35 min |
| Nov 4, 6:28 PM CDT | Tornado Warning | FWD | Delta, Fannin, Hunt, Lamar | 16 min |
| Nov 4, 6:28 PM CDT | Tornado Warning | FWD | Hopkins | 16 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.